Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 12, 2024, 1:43 AM CDT for 8 counties in Texas. It took effect at Apr 12, 2024, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2024, 1:43 AM CDT (06:43 UTC)
- In effect from
- Apr 12, 2024, 12:00 PM CDT
- Expired
- Apr 12, 2024, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3981 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS84 KEWX 120643 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 143 AM CDT Fri Apr 12 2024 TXZ183>185-202-203-217-218-228-122000- /O.UPG.KEWX.FW.A.0005.240412T1700Z-240413T0300Z/ /O.NEW.KEWX.FW.W.0012.240412T1700Z-240413T0300Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 143 AM CDT Fri Apr 12 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE AND SOUTHERN EDWARDS PLATEAU... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 10 PM CDT this evening. * WINDS...Southeast 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13-20 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
472 WWUS84 KEWX 121937 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 237 PM CDT Fri Apr 12 2024 TXZ183>185-202-203-217-218-228-130300- /O.CON.KEWX.FW.W.0012.000000T0000Z-240413T0300Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 237 PM CDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY OVER THE RIO GRANDE AND SOUTHERN EDWARDS PLATEAU... A Red Flag Warning for strong southerly winds and low relative humidity remains in effect through 10 PM CDT this evening. * WINDS...Southeast 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 to 20 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:13 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 12, 12:13 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1213 AM CDT Fri Apr 12 2024 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 215 PM CDT Thu Apr 11 2024 Occasionally gusty north winds from the Hill Country eastward into the I-35 corridor will continue through late afternoon. Winds will then decrease and become light and variable or light easterly over most of the region for the evening and overnight hours. The lone exception will be out west across the higher terrain of northern Val Verde and Edwards counties where an increase in southeasterly winds is anticipated mainly after Midnight. Skies remain clear and with light winds and dry air in place, overnight lows will drop into the mid 40s to mid 50s. On Friday, with surface high pressure to our east and lee-side troughing over eastern New Mexico and Colorado, gusty south winds are likely to develop. Highs on Friday will inch upward a degree or two, with 80s in the forecast for most locations as some high clouds move in from the west. South winds continue Friday night as low clouds thicken with continued high clouds from the west. Overnight lows will increase with mid 50s to low 60s in the forecast. && .LONG TERM... (Saturday through Thursday) Issued at 215 PM CDT Thu Apr 11 2024 The beginning of the long-term portion of the forecast on Saturday will be warm with southerly flow in place. This should allow dewpoints to be on the increase with partly cloudy skies. Highs Saturday will be in the lower to upper 80s. Lows Saturday night and highs Sunday will continue to be on the upward trend with the southerly flow in place pushing temps higher. This will lead highs Sunday pushing into the 90s near the Rio Grande counties. Moisture will really increase on Monday ahead of the next approaching system for the Central Plains. This will allow for lows to be in the 60s and highs once again in the 80s to middle 90s. The next chance of rain will arrive Monday evening and through the overnight hours as the upper support from that system arrives to the area. The best lift will be well to our north closer to the center of the trough axis. Will show about 20-40 PoPs in the north for now and will have to continue to assess the threat for possible strong to severe storms over the next few days. The latest day 5 outlook shows a 15% contour just north of our CWA. Tuesday and Wednesday will be dry behind this system but with the drier air in place, highs during the mid-week will be quite warm with highs pushing into the 90s for much of the area. && .AVIATION... (06Z TAFS) Issued at 1213 AM CDT Fri Apr 12 2024 VFR conditions through the TAF period with high clouds streaming through the region. Calm to variable winds less than 5 KT overnight into early Friday morning for most areas, with exception of Rio Grande where SE wind around 5-10 KT will prevail. Winds speeds gradually increase after 15Z out of the SE, and in the afternoon become 10-15 KT with gusts to around 20 KT most areas and 15-20 KT with gusts to around 30 KT along the Rio Grande. && .FIRE WEATHER... Issued at 215 PM CDT Thu Apr 11 2024 Gusty southeast winds will return to portions of the Rio Grande plains and southern Edwards Plateau Friday. With dry air in place and warm afternoon temperatures, minimum afternoon humidity levels will drop to near 15%. These conditions along with very dry fuels may lead to critical fire weather conditions for the above mentioned areas on Friday. A Fire Weather Watch is in effect for the Rio Grande plains and southern Edwards Plateau Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 58 84 64 / 0 0 0 0 Austin Bergstrom Intl Airport 81 55 83 62 / 0 0 0 0 New Braunfels Muni Airport 83 56 84 62 / 0 0 0 0 Burnet Muni Airport 80 58 82 62 / 0 0 0 0 Del Rio Intl Airport 89 64 91 66 / 0 0 0 0 Georgetown Muni Airport 80 57 81 63 / 0 0 0 0 Hondo Muni Airport 85 56 86 61 / 0 0 0 0 San Marcos Muni Airport 82 55 83 61 / 0 0 0 0 La Grange - Fayette Regional 80 54 82 64 / 0 0 0 0 San Antonio Intl Airport 82 59 84 63 / 0 0 0 0 Stinson Muni Airport 84 58 85 64 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...Platt Long-Term...29 Aviation...76
Hazardous weather outlook, Apr 11, 8:35 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 835 PM CDT Thu Apr 11 2024 TXZ171>173-183>194-202>209-217>225-228-130145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 835 PM CDT Thu Apr 11 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Near-critical to critical fire weather conditions will develop Friday afternoon over the Rio Grande Plains and Edwards Plateau. Otherwise, no additional hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.